MAUDE Adverse Event Report: ETHICON INC. PDS+ U 45 CM M1.5 PS-4 MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. PDS+ U 45 CM M1.5 PS-4 MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number PDP509G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Foreign Body Reaction (1868); Pocket Erosion (2013); Impaired Healing (2378)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? please describe the patient manifestations of the reported reaction (location, severity, appearance, systemic or local reaction).Please provide the onset date/time of the reaction from the initial procedure.Did the patient experience a wound dehiscence post-op? does ¿the wound was opened¿ refer to the surgeon opening the wound upon re-operation? if no, please explain.Were any pre-op cleansing procedures or products changed recently? if yes, please describe.Does the patient have a known allergic history to any medical devices, food and/or medication? was allergy testing performed? if so, please describe with results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? is this complaint about product code pdp509g? if no, please confirm the product code.Lot number? are there any photos available?.
 
Event or Problem Description
It was reported that underwent an unknown procedure on an unknown date and suture was used for facial suturing.The suture was used for buried suture, and the used site was reinforced with taping.Post-op, after approximately 3 months, the suture was partly protruded as if a reaction of foreign matter, so when the suture was removed with the patient's agreement, the wound was opened.The open wound was sutured and treated with another nylon suture, but it was a serious experience for both the patient and the doctor.Additional suture was performed to complete the case.The patient has been discharged.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate."please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure¿unk date and name of index surgical procedure? unk the diagnosis and indication for the index surgical procedure? unk on what tissue was the suture used? unk what was the tissue condition (normal, thin, calcified, fragile, diseased) no special conditions reported how was the suture placed (interrupted or continuous) unk how was the suture originally tied (multiple knots, square knot, etc.) unk please describe the patient manifestations of the reported reaction (location, severity, appearance, systemic or local reaction).Limited for surgical site.Please provide the onset date/time of the reaction from the initial procedure.3 months post-op did the patient experience a wound dehiscence post-op on removal suture 3 months post-op does ¿the wound was opened¿ refer to the surgeon opening the wound upon re-operation if no, please explain.No.When the protruding suture was removed, it was found that the wound had not healed and had unintentionally dehisced.Were any pre-op cleansing procedures or products changed recently? if yes, please describe.No does the patient have a known allergic history to any medical devices, food and/or medication unk was allergy testing performed? if so, please describe with results.Unk did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation no what symptoms did the patient experience following the index surgical procedure? onset date? =>when the protruding suture was removed 3 months post-op, it was found that the wound had not healed and had unintentionally dehisced.Other relevant patient history/concomitant medications unk what is the physician¿s opinion as to the etiology of or contributing factors to this event? the suture extrusion seemed like foreign matter reaction.What is the patient's current status? the patient was discharged.Is this complaint about product code pdp509g? if no, please confirm the product code.The surgeon didn't remember clearly, but pdp509g or pdp8251g is applied.He stated that he myabe used pdp509g.Lot number? unk are there any photos available no i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted in ecm note.".

Brand Name
PDS+ U 45 CM M1.5 PS-4 MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21358643
Report Number2210968-2025-01578
Device Sequence Number8590205
Product Code NEW
UDI-Device Identifier10705031207240
UDI-Public10705031207240
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPDP509G
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2025
Supplement Date Received by Manufacturer05/01/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown